Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jan 31, 2021, 12:57 AM CST for Barry County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2021, 12:57 AM CST (06:57 UTC)
- Expired
- Jan 31, 2021, 8:54 AM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WGUS43 KSGF 310657
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1257 AM CST Sun Jan 31 2021
MOC009-311500-
/O.NEW.KSGF.FA.W.0008.210131T0657Z-210131T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
1257 AM CST Sun Jan 31 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Central Barry County in southwestern Missouri...
* Until 900 AM CST Sunday.
* At 1257 AM CST, Doppler radar indicated heavy rain has fallen
across the warned area over the last 24 hours. Flooding is ongoing
or expected to begin shortly in the warned area. Between 0.5 and 1
inch of rain has fallen.
* Some locations that will experience flooding include...
Cassville, Butterfield, Mcdowell and Jenkins.
This includes the following low water crossings...
Route U, 8 miles east of Purdy, Route C just south of Mcdowell,
Route Y at Flat Creek just northeast of Cassville, Highway 39 at
Flat Creek near Jenkins and Route U, 1 Mile east of Butterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3677 9366 3675 9369 3678 9376 3675 9379
3671 9380 3669 9387 3670 9392 3682 9389
3686 9384 3685 9378 3681 9371
$$
MB1 follow-up statement
260
WGUS83 KSGF 311454
FLSSGF
Flood Statement
National Weather Service Springfield MO
854 AM CST Sun Jan 31 2021
MOC009-311504-
/O.CAN.KSGF.FA.W.0008.000000T0000Z-210131T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
854 AM CST Sun Jan 31 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL BARRY COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3677 9366 3675 9369 3678 9376 3675 9379
3671 9380 3669 9387 3670 9392 3682 9389
3686 9384 3685 9378 3681 9371
$$
GHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jan 30, 11:00 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 30, 11:00 PM CST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1100 PM CST Sat Jan 30 2021 ...Updated 06Z Aviation Discussion... .SHORT TERM...(Tonight and Sunday) Issued at 242 PM CST Sat Jan 30 2021 Narrow severe threat is the main short term concern followed by lingering drizzle on Sunday. Short term forecast is playing out largely as expected with lapse rates increasing as an upper level low approaches the Missouri Kansas border. Thunderstorms have developed over northeast Oklahoma as instability increases with the arrival of sunshine and surface dew point climb into the lower 50s ahead of an approaching cold front. SREF/CAMS models maintain the window for isolated severe convection from 4 to 7 PM ahead of the front over southeast Kansas into far southwest Missouri. MLCAPES are marginal at 300-400 J/KG with 0-1 SRH ranging from 300-400 initially before diminishing as surface winds veer with the approach of the front. This will yield low top supercells...with hail and wind threats being the primary threat. A tornado cannot be ruled out given the initial low level helicity though would expect this threat to diminish rather quickly as the storms track into Missouri followed by storm updrafts to wain as instability is cut off with sunset. The remaining precipitation will diminish as the upper low tracks northeastward through the CWA. Low level moisture though remains high into Sunday morning suggesting the potential for a light shower or drizzle. Drizzle will again be possible Sunday night as shortwave energy descends off the developing western ridge into the upper level trough positioned along the Mississippi Valley. .LONG TERM...(Monday through Saturday) Issued at 242 PM CST Sat Jan 30 2021 The influence of the upper low will advect off to the east on Monday initiating a warming trend through midweek as heights climb with the arrival of the upper ridge. Split upper flow will bring about uncertainty that will last from Thursday into the weekend as models depict an active pattern though show differences in handling a surge in Canadian air and upper level shortwaves leading to a periodic chance for snow. Confidence in any major snowfall is low at this point. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1100 PM CST Sat Jan 30 2021 Expect MVFR flight conditions to quickly become IFR as low ceiling accompany the frontal passage. Gusty west/northwest surface winds of up 25 knots will continue through the early morning hours as colder air is filtered into the region. Additionally, reduced visibilities and patchy fog could accompany the frontal passage early this morning at KJLN and KSGF. IFR conditions are expected to continue through the afternoon with a stratus deck holding across the region. Ceilings may bounce between IFR to MVFR late in the TAF period. Gusty northwest winds will continue into Sunday night. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Perez
Hazardous weather outlook, Jan 30, 6:52 PM CST, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 652 PM CST Sat Jan 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 652 PM CST Sat Jan 30 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... West to northwesterly winds could gusts up to around 30 mph at times through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
In the hours before
Local storm report, Jan 30, 10:11 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
01/30/2021 DOUGLAS MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED THE NORTH FORK RIVER
TO FLOOD A SECTION OF HIGHWAY EE.
&&
DCLocal storm report, Jan 30, 10:12 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 5 NE MANSFIELD 37.17N 92.53W
01/30/2021 WRIGHT MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED WOLF CREEK TO FLOOD A
SECTION OF HIGHWAY AB.
&&
DCLocal storm report, Jan 30, 10:13 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD SLIGO 37.78N 91.37W
01/30/2021 DENT MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED CROOKED CREEK TO FLOOD
A SECTION OF HIGHWAY TT.
&&
DCLocal storm report, Jan 30, 10:16 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLOOD 1 SE FLORENCE 38.58N 92.96W
01/30/2021 MORGAN MO DEPT OF HIGHWAYS
EXCESSIVE RAINFALL CAUSED GABRIEL CREEK TO
FLOOD A SECTION OF HIGHWAY BB.
&&
DCThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:14 PM CST | River Flood Warning | SGF | Vernon | 59 hr |
| Jan 30, 7:15 PM CST | River Flood Warning | SGF | Vernon | 3 days |
| Jan 30, 7:53 PM CST | Areal Flood Warning | SGF | Douglas, Ozark, Texas, Wright | 17 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.